Alert archive / Arizona / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 13, NWS Tucson, AZ

June 25, 2024Pinal County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 25, 2024, 4:15 PM MST for Pinal County, Arizona. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2024, 4:15 PM MST (23:15 UTC)
Expired
Jun 25, 2024, 4:34 PM MST
In force
19 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 98 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2024-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2024-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

060 
WUUS55 KTWC 252315
SVRTWC
AZC021-260000-
/O.NEW.KTWC.SV.W.0013.240625T2315Z-240626T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
415 PM MST Tue Jun 25 2024

The National Weather Service in Tucson has issued a

* Severe Thunderstorm Warning for...
  East central Pinal County in southeastern Arizona...

* Until 500 PM MST.

* At 415 PM MST, a severe thunderstorm was located near Dudleyville,
  or 8 miles north of Mammoth, moving north at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mammoth, Dudleyville, and Aravaipa Canyon Wilderness.

This includes the following highways...
 Route 77 between mile markers 115 and 134.
 Route 177 near mile marker 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3299 11051 3272 11060 3277 11082 3303 11081
      3298 11078 3299 11076 3300 11076 3304 11072
TIME...MOT...LOC 2315Z 197DEG 15KT 3285 11067 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GEL
1 follow-up statement
923 
WWUS55 KTWC 252334
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
434 PM MST Tue Jun 25 2024

AZC021-252344-
/O.CAN.KTWC.SV.W.0013.000000T0000Z-240626T0000Z/
Pinal-
434 PM MST Tue Jun 25 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PINAL COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, gusty winds and
heavy rain are still possible with this thunderstorm.

&&

LAT...LON 3299 11051 3272 11060 3277 11082 3303 11081
      3298 11078 3299 11076 3300 11076 3304 11072
TIME...MOT...LOC 2330Z 197DEG 15KT 3291 11065 

$$

GEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:47 PM MST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 25, 1:47 PM MST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
147 PM MST Tue Jun 25 2024

.SYNOPSIS...

Southeast Arizona will continue to see enough moisture for a daily
chance of thunderstorms into next week. Some storms will generate
strong winds and locally heavy rain. Temperatures will heat up a
few degrees by the middle of the week as high pressure builds
overhead. Looking into July, the pattern is favoring active
weather as additional moisture will likely move into the area.

&&

.DISCUSSION...

Skies have seen more clearing this afternoon across southeastern
Arizona in the wake of an exiting mesoscale convective vortex.
While some associated subsidence and delayed insolation should
cause convection to be more isolated today, ample precipitable
water and surface dew points exceeding 60 degrees will allow for a
few stronger thunderstorms. Though deep moisture through the
atmospheric column should diminish the strong outflow threat
across much of the area, drier mid-level air in eastern areas of
the state will allow for higher DCAPE values with a marginally
higher strong wind gust potential. Otherwise, locally heavy
rainfall rates with a slight chance of a strong wind gust
potential under wet microbursts will be the main threats (along
with lightning) with any isolated thunderstorms this afternoon.
Additional convection later this evening can't be ruled out as
outflows out of Sonora and northwest Chihuahua move across the
International Border late.

Going forward, the upper level high will shift west over the next
few days and become more centered over southeastern Arizona. This
should bring temperatures back up a few degrees but below
excessive levels. Mid-level subsidence and the shift in the
moisture trajectory should bring overall thunderstorm chances down
a bit each day, but with adequate surface heating and moderate
atmospheric moisture isolated to scattered convection will be
possible. Ensemble probabilities back off on widespread
precipitation potential through the work week, then reintroduce
stronger probabilities by early next week as the upper high shifts
back east.

&&

.AVIATION...Valid through 27/00Z.

Isolated-scattered -TSRA across KOLS-KDUG, with very isolated
activity possible further north through KTUS this afternoon and
evening. Additional activity possible at KOLS-KDUG through 26/08Z
as thunderstorms move in from the south. Brief MVFR conditions
possible with thunderstorms. Winds generally remain below 10 kts
through the forecast period, except for gusty outflow winds from
storms. KSAD area may see a few winds gust up to 25 kts tomorrow
afternoon. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...

Relatively deep moisture will keep RH values on the higher side
into next week, along with daily chances for thunderstorms.
Moisture is expected to be deep enough for some storms to generate
locally heavy rain. Winds should generally remain below 15 mph
each afternoon, though occasional gusts to 20 mph are possible.
Stronger erratic outflows with some thunderstorms.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Public...Edwards
Aviation...Edwards
Fire Weather....Edwards

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:17 AM MSTAreal Flood AdvisoryTWCPima118 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.